MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751176
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during a cataract surgery metallic powder-like substance was left on the iris during surgery.Surgeon suspect foreign object was from the phacoemulsification handpiece, phaco tip, sleeve, or pack.There are no plans for surgery to remove the foreign material and the patient is scheduled for observation.
 
Additional Manufacturer Narrative
A sample has been received by manufacturing that has not yet been evaluated.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The phaco tip was visually inspected was nonconforming, there was damage seen on the od below the ab hole and tip edge of the phaco.No foreign material was observed on the od or id of the phaco.There was wear on the threads consistent with use.Due to the reported event of a piece of metal exited the phaco a functional flow check was performed, the phaco was deemed conforming, no foreign material was observed exiting the phaco id and the flow was good exiting the tip.The piece of metal from the customer was sent to the particle lab.The foreign material was analyzed using micro ft-ir, the analysis indicates the best match to be titanium.The size of the particle.590" (1.5mm) is too large to exit the phaco id and the damaged seen on the tip is.0085" in length.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms the foreign material reported by the customer, identified as titanium.The source of the foreign material from this investigation is unknown and based on the size of the foreign material, however it is unlikely it came from the phaco id.Therefore, the root cause cannot be determined.No specific action with regard to this complaint was taken because the source of the foreign material is unknown.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14318016
Report Number2523835-2022-00170
Device Sequence Number4698155
Product Code HQC
UDI-Device Identifier00380657511761
UDI-Public00380657511761
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number8065751176
Device Lot Number13VRVW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITI SURGICAL PROCEDURE PAK; INFINITI VISION SYSTEM; OZIL TORSIONAL HANDPIECE
Patient SexUnknown